Interfaces and Free Boundaries


Full-Text PDF (334 KB) | Metadata | Table of Contents | IFB summary
Volume 6, Issue 3, 2004, pp. 329–349
DOI: 10.4171/IFB/103

Published online: 2004-09-30

Uniqueness and error analysis for Hamilton-Jacobi equations with discontinuities

Klaus Deckelnick[1] and Charles M. Elliott[2]

(1) Otto-von-Guericke-Universit├Ąt Magdeburg, Germany
(2) University of Warwick, Coventry, UK

We consider the Hamilton-Jacobi equation of eikonal type $$H(\nabla u) = f(x), \quad x \in \Omega,$$ where $H$ is convex and $f$ is allowed to be discontinuous. Under a suitable assumption on $f$ we prove a comparison principle for viscosity sub- and supersolutions in the sense of Ishii. Furthermore, we develop an error analysis for a class of finite difference schemes, which are monotone, consistent and satisfy a suitable stability condition.

Keywords: Hamiton-Jacobi equation, viscosity solution, comparison principle, finite difference method, error bounds

Deckelnick Klaus, Elliott Charles: Uniqueness and error analysis for Hamilton-Jacobi equations with discontinuities. Interfaces Free Bound. 6 (2004), 329-349. doi: 10.4171/IFB/103